Back to News page Read next article Read previous article
Combogesic is an adult oral analgesic that cleverly combines two well-known ingredients, paracetamol and ibuprofen in one convenient tablet. This combination delivers over 30% more pain relief* than taking either ingredient on their own**.
This inspired a category-changing campaign idea.
The name Combogesic is a mixture of the words ‘combination’ and ‘analgesic’. Portmanteau words like this, from Brexit to Labradoodle, are a cheeky, resurgent element in popular language.
Combined with simple, vivid animation and the unmistakable voice of actress and comedian Sally Phillips, we used new and existing word mash-ups to create a pain relief ad with extraordinary stand-out.
Great news for confuddled consumers and potentially fantabulous for sales.
Bray Leino CEO Kate Cox, says: “Consumers are so used to seeing painkiller ads about people doing something mundane and having a headache. The Combogesic ad offers something fun, charming and completely different.”
*Merry A, et al. AFT-MX-1, a prospective parallel group, double-blind comparison of the analgesic effect of a combination of paracetamol and ibuprofen, paracetamol alone, or ibuprofen alone in patients with post-operative pain. Department of Anaesthesiology, University of Auckland, New Zealand, 2008.
**Versus the maximum over-the-counter doses of standard paracetamol 1000mg and standard ibuprofen 200/400mg